This paper is devoted to study the asymptotic behaviors of the solutions to a model of hyperbolic balance laws with damping on the quarter plane (x,t) is an element of R+ x R+. We show the optimal convergence rates of the solutions to their corresponding nonlinear diffusion waves, which are the solutions of the corresponding nonlinear parabolic equation given by the related Darcy's law. The optimal L-p-rates (1 + t)(-(1-1/2p)) for 2 <= p <= infinity obtained in the present paper improve those (1 + t)(-(3/4 1/2p)) in the previous works on the IBVP by K. Nishihara and T. Yang [J. Differential Equations 156 (1999), 439-458] and by P. Marcati and M. Mei [Quart. Appl. Math. 56 (2000), 763-784]. Both the energy method and the method of Fourier transform are efficiently used to complete the proof.

Optimal convergence rates to diffusion waves for solutions of the hyperbolic conservation laws with damping

MARCATI, PIERANGELO;
2005

Abstract

This paper is devoted to study the asymptotic behaviors of the solutions to a model of hyperbolic balance laws with damping on the quarter plane (x,t) is an element of R+ x R+. We show the optimal convergence rates of the solutions to their corresponding nonlinear diffusion waves, which are the solutions of the corresponding nonlinear parabolic equation given by the related Darcy's law. The optimal L-p-rates (1 + t)(-(1-1/2p)) for 2 <= p <= infinity obtained in the present paper improve those (1 + t)(-(3/4 1/2p)) in the previous works on the IBVP by K. Nishihara and T. Yang [J. Differential Equations 156 (1999), 439-458] and by P. Marcati and M. Mei [Quart. Appl. Math. 56 (2000), 763-784]. Both the energy method and the method of Fourier transform are efficiently used to complete the proof.
nonlinear diffusion wave; optimal convergence rate; initial-boundary value problems; energy method; decay rate; asymptotic behavior
File in questo prodotto:
File Dimensione Formato  
2005_JMathFluidMech_7_Marcati.pdf

non disponibili

Tipologia: Versione Editoriale (PDF)
Licenza: Non pubblico
Dimensione 188.83 kB
Formato Adobe PDF
188.83 kB Adobe PDF   Visualizza/Apri   Richiedi una copia

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/20.500.12571/2858
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus ND
  • ???jsp.display-item.citation.isi??? 49
social impact